Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dark brown vaginal spotting while on Duphaston?

i have an early spotting 3 days after my ovualiton and have intercourse with my husband..i have a thick endometrium based on my ultrasound...im on the 9th day taking duphaston..my doctor said im going to take it in 10 days,,twice a day.. i notice since on my third day of taking it a have a dark brown spotting till im my 8th day..then on my 9th day after taking duphaston in the morning when i pee i saw a red and dark brown discharge with a blood smell is it my period?i try to take a pregnancy test early morning but its still negative..im woried why it happened?
Wed, 4 Sep 2019
Report Abuse
General Surgeon 's  Response
Hi,

Brown blood indicates that it is not fresh blood, but old blood. Are you sure you are not pregnant, because in pregnancy sometimes brownish discharge is seen. If you are 100% sure you are not pregnant, then stricture at the opening of cervix could prevent free flow of blood from uterus during menstruation leading to some blood remaining in the uterine cavity which oozes out later as brownish to dark brown discharge.

I think it will be a good idea to visit a gynecologist and get a thorough examination and ultrasound study if indicated.

Hope I have answered your query. Let me know if I can assist you further.

Take care.

Regards,
Dr. Ivan R. Rommstein, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am planning for a baby .with a month course of multivitamin my dr had prescribed taking duphalston which I am taking since last 10days. My menstrual cycle is 28 days. I got my last periods on day 8th of may. On 5th June I had very light brownish spotting..its 3 days now and still see same king of spotting today was like dark brownish red. I have 1 more days course for dulphoston to take. Have I got my periods or no if so y no bleeding at all.technically it s my fourth day of periods today. I have terrible cramps pelvic pain. Pl afvise

doctor1 MD

My last LMP is 05/08/2017. I have taken Duphaston tablets for 11 days from 16th day to 26th Day. Usually I use get period with in 28 days after taking duphaston tablet. But this time I have light brown discharge and spotting on 30th day to till atleast once a day. Please suggest

doctor1 MD

Im am not pregnant.I had irrigular/missed periods for 5 to 6 months my dr suggested duphaston 10mg 5 days 2tablet daily..and asked me to wait once stop for some days and you will get your period hopefully.After my 5th day i stopped medicine and 6th day i am started having black darkish brown spotting .i am worried if its normal and will my period come regular with flow now for 2 3 days or is this dark spotting normal?.are these my period bleeding?